Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 109, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2002, 11:56 AM CDT for Franklin County, Lincoln County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2002, 11:56 AM CDT (16:56 UTC)
- Expired
- Apr 8, 2002, 12:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MS, Lincoln County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 081656 SVRJAN MSC037-085-081745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1156 AM CDT MON APR 8 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 1245 PM CDT * AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FRANKLIN COUNTY...ABOUT 13 MILES WEST OF BROOKHAVEN...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL FRANKLIN AND LINCOLN COUNTIES DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3158 9081 3146 9066 3153 9039 3170 9066
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:45 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 8, 9:45 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT MON APR 8 2002 FIRST ROUND OF ACTIVE WEATHER DYING DOWN AND EXPECT MORE DEVELOPMENT THIS AFTERNOON WITH POSSIBLE SEVERE WEATHER...FLOODING...AND SUSTAINED WINDS OF 20 TO 25 MPH. EARLY MORNING MCS HAS ABOUT ENDED WITH OUTFLOW BOUNDARY ALONG I-59. MOST STORM TOTAL PRECIPITATION AMOUNTS IN THE ONE HALF TO ONE INCH RANGE EXCEPT LOCALLY 2 INCHES IN NERN LA. HAVE UPDATED ZONES TO PUSH ADDITIONAL HEAVY RAINS TO THIS AFTERNOON AS DIFFERENTIAL DIVERGENCE COUPLET(300-850MB) MOVES UP THE MS RIVER FROM 18Z TO 03Z. UNDER C-11 WILL SHORTEN WORDING SOME ALSO BY REMOVING ASSUMED CATEGORICAL POPS AT LEAST IN FIRST PERIOD. CONCERNING SEVERE POTENTIAL...EARLY ONSET OF RAIN HAS STABILIZED AIRMASS TEMPORARILY HOWEVER 0-3KM STORM RELATIVE HELICITIES OF 400(META) TO 600(RUC) M2/S2 STILL IN TACT FOR THIS AFTERNOON. EXPECT ELEVATED INSTABILITY WILL MEAN MOSTLY LARGE HAIL THREAT AS STORMS MOVE NE ACROSS THE RAIN-COOLED DOME. WILL KEEP MENTION OF SEVERE FOR NEARLY ALL LOCATIONS THIS AFTERNOON AND ADD HEAVY RAINS FOR SERN PORTIONS TONIGHT AS MID LEVEL TROUGH MOVES EASTWARD TONIGHT. MAY HAVE TO EXPAND FLOOD WATCH SEWD FOR TONIGHT. PRELIM NUMBERS... JAN 070/062 075/058 075 +86-0 MEI 071/061 073/056 075 88710 .JAN... AR...FLOOD WATCH FOR TODAY AND WIND ADVISORY FOR TODAY...EXTREME SOUTHEAST AR ZONES. LA....FLOOD WATCH FOR TODAY AND WIND ADVISORY FOR TODAY IN NORTHEAST LA ZONES MS...WIND ADVISORY FOR TODAY FOR ALL THE KJAN MS ZONES. FLOOD WATCH FOR TODAY FOR ALL KJAN ZONES ALONG AND WEST OF EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN LINE.
In the hours before
Special weather statement, Apr 8, 6:36 AM CDT, 5 hours 20 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 636 AM CDT MON APR 08 2002 ...THUNDERSTORMS... PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE STRONGEST STORMS ARE MAINLY LIKELY TO OCCUR THROUGH THE AFTERNOON HOURS...MAINLY ALONG AND WEST OF A COLUMBUS TO KOSCIUSKO TO JACKSON TO BROOKHAVEN LINE. A COLD FRONTAL SYSTEM WILL MOVE SLOWLY EASTWARD TOWARDS MISSISSIPPI TODAY. BY THIS AFTERNOON...THE UPPER LEVEL WIND PATTERN WILL BECOME FAVORABLE FOR THE DEVELOPMENT OF VERY STRONG THUNDERSTORMS. THE MAIN CONCERN WITH THIS SYSTEM WILL BE FROM THUNDERSTORMS PRODUCING STRONG WINDS...SMALL HAIL AND VERY HEAVY RAIN. WIDESPREAD RAINFALL TOTALS FROM 2 TO 4 INCHES WITH ISOLATED AMOUNTS NEAR 5 INCHES WILL ALSO BE POSSIBLE THROUGH TONIGHT. THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND EVENING WHEN THE STRONGEST THUNDERSTORMS ARE EXPECTED TO OCCUR. ...FLOODING... A FLOOD WATCH IS IN EFFECT FOR TODAY ALONG AND WEST OF A LINE FROM EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN. A SLOW MOVING FRONTAL SYSTEM WILL APPROACH THE MISSISSIPPI RIVER BY THIS EVENING. AHEAD OF THE FRONT...STRONG THUNDERSTORMS WITH PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED TO OCCUR. EAST OF THE FLOOD WATCH AREA IN EASTERN PORTIONS OF MISSISSIPPI...A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. PEOPLE LIVING IN LOW LYING AREAS OR NEAR RIVERS OR STREAMS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND. ...NON PRECIPITATION... BREEZY SOUTHERLY WINDS WILL CONTINUE THROUGH TODAY CAUSING AREA LAKES AND RIVERS TO REMAIN CHOPPY. WITH WINDS STEADY FROM 20 TO 25 MPH WITH GUSTS TO 40 MPH POSSIBLE...CAUTION IS ADVISED. CAUTION IS ALSO ADVISED FOR THOSE DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 8, 6:45 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CST MON APR 08 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 AM VICKSBURG MS WIND DAMAGE
04/08/02 WARREN VICKSBURG 911 REPORTED
ROOFS BLOWN OFF OF TWO
BUILDINGS...AS WELL AS
SEVERAL TREES DOWN.
0436 AM 3NW MADISON MS 0.75 INCH HAIL
04/08/02 MADISON S.O. REPORTED DIME SIZE
HAIL ON HIGHWAY 463 NEAR
MADISON.Special weather statement, Apr 8, 6:45 AM CDT, 5 hours 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 645 AM CDT MON APR 08 2002 ...THUNDERSTORMS... PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE STRONGEST STORMS ARE LIKELY TO OCCUR THROUGH THE AFTERNOON HOURS...MAINLY ALONG AND WEST OF A COLUMBUS TO KOSCIUSKO TO JACKSON TO BROOKHAVEN LINE. A COLD FRONTAL SYSTEM WILL MOVE SLOWLY EASTWARD TOWARDS MISSISSIPPI TODAY. BY THIS AFTERNOON...THE UPPER LEVEL WIND PATTERN WILL BECOME FAVORABLE FOR THE DEVELOPMENT OF VERY STRONG THUNDERSTORMS. THE MAIN CONCERN WITH THIS SYSTEM WILL BE FROM THUNDERSTORMS PRODUCING STRONG WINDS...SMALL HAIL AND VERY HEAVY RAIN. WIDESPREAD RAINFALL TOTALS FROM 2 TO 4 INCHES WITH ISOLATED AMOUNTS NEAR 5 INCHES WILL ALSO BE POSSIBLE THROUGH TONIGHT. THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND EVENING WHEN THE STRONGEST THUNDERSTORMS ARE EXPECTED TO OCCUR. ...FLOODING... A FLOOD WATCH IS IN EFFECT FOR TODAY ALONG AND WEST OF A LINE FROM EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN. A SLOW MOVING FRONTAL SYSTEM WILL APPROACH THE MISSISSIPPI RIVER BY THIS EVENING. AHEAD OF THE FRONT...STRONG THUNDERSTORMS WITH PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED TO OCCUR. EAST OF THE FLOOD WATCH AREA IN EASTERN PORTIONS OF MISSISSIPPI...A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. PEOPLE LIVING IN LOW LYING AREAS OR NEAR RIVERS OR STREAMS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND. ...NON PRECIPITATION... BREEZY SOUTHERLY WINDS WILL CONTINUE THROUGH TODAY CAUSING AREA LAKES AND RIVERS TO REMAIN CHOPPY. WITH WINDS STEADY FROM 20 TO 25 MPH WITH GUSTS TO 40 MPH POSSIBLE...CAUTION IS ADVISED. CAUTION IS ALSO ADVISED FOR THOSE DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:31 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 29 min |
| Apr 8, 5:58 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 47 min |
| Apr 8, 6:02 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 43 min |
| Apr 8, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| Apr 8, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 54 min |
| Apr 8, 8:48 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 27 min |
| Apr 8, 12:55 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 35 min |
| Apr 8, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 26 min |
| Apr 8, 1:16 PM CDT | Tornado Warning | JAN | Simpson | 29 min |
| Apr 8, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 25 min |
| Apr 8, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 23 min |
| Apr 8, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 33 min |
| Apr 8, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 28 min |
| Apr 8, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 24 min |
| Apr 8, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 37 min |
| Apr 8, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 28 min |
| Apr 8, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 35 min |
| Apr 8, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 27 min |
| Apr 8, 2:39 PM CDT | Tornado Warning | JAN | Jasper | 36 min |
| Apr 8, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 22 min |
| Apr 8, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 33 min |
| Apr 8, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 31 min |
| Apr 8, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Apr 8, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 34 min |
| Apr 8, 3:12 PM CDT | Tornado Warning | JAN | Forrest | 33 min |
| Apr 8, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Kemper, Lowndes, Noxubee | 29 min |
| Apr 8, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Apr 8, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.